Alert archive / Illinois / Areal Flood Warnings in 2019

Areal Flood Warning 45, NWS St. Louis, MO

November 30, 2019Saint Clair County, Illinois

NWS St. Louis, MO issued this areal flood warning at Nov 30, 2019, 8:55 AM CST for Saint Clair County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2019, 8:55 AM CST (14:55 UTC)
Expired
Nov 30, 2019, 12:00 PM CST
In force
3 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Saint Clair County, IL

The radar

The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Nov 30, 5:45 AM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Nov 30, 5:45 AM CST, 3 hours 10 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
545 AM CST Sat Nov 30 2019

.SHORT TERM...  (Through Late Sunday Afternoon)
Issued at 442 AM CST Sat Nov 30 2019

Showers and a few thunderstorms continued to move east across the
area early this morning.  Most of the rain was concentrated along
and east of the Mississippi River at 09Z where the RAP depicted the
strongest low level moisture convergence beneath increasing mid
level ascent associated with the upper low over Central Plains.
Additional showers are developing over western Missouri and
northeast Missouri closer to the surface cold front that will move
into the CWA through mid morning.  Rain chances will be decreasing
from west to east during the late morning into the afternoon as both
the GFS/NAM is showing a dry slot spreading across the area during
the day. Until then, the RAP is depicting 500-1000 J/kg of MUCAPE
with deep layer shear in excess of 60kts. This will support a few
strong storms capable of producing hail today.

Precipitation chances will increase again late tonight into Sunday.
This will occur as the aforementioned upper low moves across
southern Nebraska and northern Illinois which will provide enough
ascent to warrant high chance/likely PoPs across northeast Missouri
into west central/south central Illinois.  Forecast soundings and
NBM ensemble probabilities suggest that precipitation type late
tonight into early Sunday along and north of I-70 will likely be a
mix of rain and snow. However, it still looks like little if any
accumulation is expected.

The warm front currently over southern Oklahoma and Arkansas will
move north into the CWA which will allow highs to climb into the
50s and 60s per most of the guidance temps. Highs tomorrow will be
much colder under the upper low.

Britt

.LONG TERM...  (Sunday Night through Friday)
Issued at 442 AM CST Sat Nov 30 2019

Not much change in thinking next week as the GEFS and ECMWF
ensemble mean are showing the upper low moving off to the east
leaving Missouri and Illinois dry early next week. Both show a dry
upper trough dropping out of the Upper Midwest through Missouri
and Illinois on Tuesday. The next chance of precipitation will be
Thursday night into Friday when a southern stream trough will
bring a chance of rain and snow to the area.

Temperatures will start out below normal with northwest surface flow
behind upper low. Temperatures will then climb back at or above
normal the rest of the week, though forecast plumes from the GEFS
are showing increasing spread in temperatures starting Wednesday
which lowers confidence in the forecast.

Britt
&&

.AVIATION...  (For the 12z TAFs through 12z Sunday Morning)
Issued at 523 AM CST Sat Nov 30 2019

LIFR/IFR ceilings will persist across the forecast area through
midday for KCOU and through late afternoon for remainder of TAF
sites. In the meantime, scattered showers and isolated storms are
possible ahead of cold front that will slide through region,
exiting TAF sites by 18z Saturday. By tonight, winds will veer to
the west and increase with gusts to near 30kts at times. For KUIN
and KCOU, some wrap around clouds and scattered showers will move
in after 08z Sunday.

SPECIFICS FOR KSTL:
LIFR/IFR ceilings will persist across the St. Louis metro area
through 23z Saturday, then lift and scatter out by 02z Sunday. In
the meantime, scattered showers and isolated storms are possible
ahead of cold front that will slide through region, exiting metro
area by 18z Saturday. By 08z Sunday, winds will veer to the west
and increase with gusts to near 30kts at times. Will see ceilings
lower back down to MVFR by 12z Sunday with some scattered showers
possible.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Nov 30, 3:32 AM CST, 5 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
332 AM CST Sat Nov 30 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-010945-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
332 AM CST Sat Nov 30 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms through this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Britt

In the hours before

Local storm report, Nov 30, 4:44 AM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
444 AM CST SAT NOV 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     HEAVY RAIN       2 SW MARINE             38.77N 89.80W
11/30/2019  M2.10 INCH       MADISON            IL   TRAINED SPOTTER

            RAINFALL SO FAR.

&&

MAB
Local storm report, Nov 30, 6:20 AM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 AM CST SAT NOV 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       2 WSW WELDON SPRING     38.70N 90.68W
11/30/2019  M2.09 INCH       ST. CHARLES        MO   OFFICIAL NWS OBS

            24 HOUR RAINFALL.

&&

MAB
Local storm report, Nov 30, 8:42 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
842 AM CST SAT NOV 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 AM     HEAVY RAIN       CASEYVILLE              38.64N 90.03W
11/30/2019  M2.90 INCH       ST. CLAIR          IL   TRAINED SPOTTER

            REPORTED AT CASEYVILLE IL, TRAINED SPOTTER
            REPORTED 2.90IN OF RAIN SINCE 3:30AM.

&&

MRB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 8:34 PM CSTSevere Thunderstorm WarningLSXFranklin, Gasconade, Osage41 min
Nov 29, 9:24 PM CSTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis51 min
Nov 30, 7:08 AM CSTRiver Flood WarningLSXReynolds24 hr
Nov 30, 2:23 PM CSTWind AdvisoryLSXBoone, Callaway, Cole, Crawford, Franklin, Gasconade and 15 more28 hr
Nov 30, 6:00 AM CSTAreal Flood WarningLSXBond, Fayette, Montgomery6 hr
Nov 30, 7:32 AM CSTAreal Flood WarningLSXMadison6 hr
Nov 30, 10:04 AM CSTAreal Flood WarningLSXClinton, Marion, Washington6 hr
Nov 30, 10:14 AM CSTRiver Flood WarningLSXFayette72 hr
Nov 30, 11:52 AM CSTAreal Flood AdvisoryLSXSaint Clair3 hr
Nov 30, 11:57 AM CSTAreal Flood WarningLSXBond, Fayette, Montgomery6 hr
Nov 30, 1:27 PM CSTAreal Flood AdvisoryLSXMadison3 hr
Nov 30, 4:03 PM CSTAreal Flood WarningLSXMarion, Washington6 hr

Nearby

Areal Flood Warnings in Illinois, 2019Every areal flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.